Ask a doctor

A Ton of Spider Veins Surfaced After 1 Treatment of Velashape, Is this a Normal Side Effect?

I had a ton of spider veins surface after one treatment. What does this mean? How can it be fixed? It this a side effect? It was not disclosed to me.

Doctor Answers (2)

You don't develop spider veins after Velashape III !

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
The suction and massaging component of Velashape III can create petechiae which are very small dots and which are not considered to be spider veins. 

For more guidance as to what petechiae are look on the link below from wikipedia. 

"Spider Veins after Velashape Treatment"

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Having pinpoint red dots, known as petechaie, although rare, can happen after any treatment with suction. It is not dangerous nor permanent. It is a similar concept to placing a vacuum on your skin, you can make a bruise like mark. The suction on the velashape can sometimes create those little capillaries in the surface of your skin. It is also more likely if you are taking any blood thinning products like aspirin, ibuprofen, fish oil etc

Lori A. Brightman, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.